Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome induced by ceftriaxone with successful treatment — A case report and literature review
Published: 15 January 2022
Indian Journal of Pharmacy and Pharmacology , Volume 8, pp 298-300; https://doi.org/10.18231/j.ijpp.2021.053
Abstract: Drug reaction with eosinophilia and systemic symptoms is a rare and potentially life threatening condition characterised by hypersensitivity reactions to a drug with prolonged latency, in the form of skin rashes, hyper eosinophilia and systemic features like fever, lymphadenopathy, leucocytosis, internal organ involvement (liver, kidney, lung). Though it can occur in response to many drugs but very few cases has been described in relation to one of the most commonly used antibiotic ceftriaxone. Here we have described a case of DRESS in a patient who has been treated with ceftriaxone outside our hospital for sore throat.
Click here to see the statistics on "Indian Journal of Pharmacy and Pharmacology" .